Serious problem with paracetamol

W

WithoutSugar

Guest
Hello

In my country, I always used a specific brand Depon of paracetamol by Bayer and it was always brilliant, as it gave strong and fast effect.

Here in UK, I have tried lots of paracetamols, mostly unknown brands and they don't have any effect to me at all!

Is there a way I can find Depon in UK? Why UK paracetamol doesn't work to me? I even tried to take 3x500mg and nothing!

I am really scared that I cannot have fast and strong analgesic effect.

Any idea?

Thanks!
 

ickihun

Master
Messages
13,696
Type of diabetes
Type 2
Treatment type
Insulin
Dislikes
Bullies
Hello

In my country, I always used a specific brand Depon of paracetamol by Bayer and it was always brilliant, as it gave strong and fast effect.

Here in UK, I have tried lots of paracetamols, mostly unknown brands and they don't have any effect to me at all!

Is there a way I can find Depon in UK? Why UK paracetamol doesn't work to me? I even tried to take 3x500mg and nothing!

I am really scared that I cannot have fast and strong analgesic effect.

Any idea?

Thanks!
I always thought 2 paracetamol here was adult dose and not to exceed 8 tablets and give 4hrs in between. Is this no good? My co-codamol each contains 500mg paracetamol and I take 2 at a time.
 

Freema

Expert
Messages
7,346
Type of diabetes
Type 2
Treatment type
Diet only
maybe it is forbidden in europe to sell high doses like 1000 mg´s and alike
 

Freema

Expert
Messages
7,346
Type of diabetes
Type 2
Treatment type
Diet only
There available in Greece which is part of EU

yes the Laws in the different EU countries are a bit different from each others. I use kodymagnyls (https://en.wikipedia.org/wiki/Codeine) for my pain , it works best for me, but in Greece you are not allowed to buy them without your personal doctors admitions and prescribtion.. so maybe you can buy it in some country but not in the others..
 
S

Shar67

Guest
Paracetamol is paracetamol regardless of what brand name it is sold under. You can't buy a higher/lower strength than 500mg in the UK. You should not take more than 4000mg of paracetamol in 24 hours (8 tablets)

Paracetamol is not actually a very effective painkiller on its own. It works better alongside something like Ibuprofen.

Paracetamol works just fine, especially intravenously if taken properly, taking 2 and thinking they will work for hours isn't going to do much good.

Also recommending taking paracetamol with other meds might cause someone severe problems.

If you take take paracetamol with other meds please make sure it doesn't contain paracetamol already, you could be double dosing. Check you are not allergic to any ingredients in other pain meds.
 

Dark Horse

Well-Known Member
Messages
1,840
You could try soluble paracetamol as it may be absorbed faster. Paracetamol is also more effective if taken with caffeine. It can be less effective if someone has delayed gastric emptying (gastroparesis) which can be associated with diabetes. If this is a problem, paracetamol suppositories may help but you should discuss it with your GP. The efficacy of paracetamol can be affected by interactions with other drugs, again I would discuss with your GP.

I wouldn't ever take more than the recommended maximum dose of paracetamol (1000 mg) as it is toxic to the liver.
 

JohnEGreen

Master
Messages
13,962
Type of diabetes
Other
Treatment type
Diet only
Dislikes
Tripe and Onions
I usually take paracetamol with ibuprofen as they act synergisticly .
 

Jaylee

Oracle
Retired Moderator
Messages
18,627
Type of diabetes
Type 1
Treatment type
Insulin
Hello

In my country, I always used a specific brand Depon of paracetamol by Bayer and it was always brilliant, as it gave strong and fast effect.

Here in UK, I have tried lots of paracetamols, mostly unknown brands and they don't have any effect to me at all!

Is there a way I can find Depon in UK? Why UK paracetamol doesn't work to me? I even tried to take 3x500mg and nothing!

I am really scared that I cannot have fast and strong analgesic effect.

Any idea?

Thanks!
Hi,

What other meds are you taking/prescribed..?
 
  • Like
Reactions: Freema
W

WithoutSugar

Guest
I dont take more than 1000mg per time. I don't take other medicines.

I think ibuprofen is less safe than paracetamol. Paracetamol is the most benign of the NSAIDS I think. Less risk than aspirin (eg haemorrage etc).

My problem is why UK paracetamol in the supposedly same dose does not work for me, while Depon works.

1g of Depon is extremely effective for me and I never needed anything more. No caffeine, no ibuprofen, nothing. And I dont want really to add more stuff to make it effective. It is clearly something wrong in the UK formulations, maybe low quality or something? And I read now many complaints for paracetamol not working in UK.
 
Last edited by a moderator:

Freema

Expert
Messages
7,346
Type of diabetes
Type 2
Treatment type
Diet only
I dont take more than 1000mg per time. I don't take other medicines.

I think ibuprofen is less safe than paracetamol. Paracetamol is the most benign of the NSAIDS I think. Less risk than aspirin (eg haemorrage etc).

My problem is why UK paracetamol in the supposedly same dose does not work for me, while Depon works.

1g of Depon is extremely effective for me and I never needed anything more. No caffeine, no ibuprofen, nothing. And I dont want really to add more stuff to make it effective. It is clearly something wrong in the UK formulations, maybe low quality or something? And I read now many complaints for paracetamol not working in UK.

yes that is weird!
 

Dark Horse

Well-Known Member
Messages
1,840
I dont take more than 1000mg per time. I don't take other medicines.

I think ibuprofen is less safe than paracetamol. Paracetamol is the most benign of the NSAIDS I think. Less risk than aspirin (eg haemorrage etc).

My problem is why UK paracetamol in the supposedly same dose does not work for me, while Depon works.

1g of Depon is extremely effective for me and I never needed anything more. No caffeine, no ibuprofen, nothing. And I dont want really to add more stuff to make it effective. It is clearly something wrong in the UK formulations, maybe low quality or something? And I read now many complaints for paracetamol not working in UK.
In your original post, you said that you'd taken 3 x 500 mg tablet which is why I warned about taking more than 1000 mg. However, in this post you say you don't take more than 1000 mg - I assume the original was a typo (easily done)?

The amount of paracetamol in all genuine UK tablets etc. is very strictly controlled and will not be the cause of your problem.

Your problem could be caused by any of the following:-
  1. Different brands of paracetamol can have different non-active ingredients and these could theoretically affect the rate of absorption in some individuals. In which case, trying a more easily absorbed brand might help, e.g. http://www.boots.com/en/Panadol-Advance-500-mg-Tablets-32-_872998/
  2. You might have unfortunately been sold counterfeit paracetamol with no active ingredient. Counterfeit tablets are thought to make up about 1% of drug sales in developed countries. They tend to be harder than genuine tablets and packets may contain spelling errors. http://www.science20.com/news_releases/simple_test_to_detect_fake_medicines
  3. You have changed in some way since you last took Depon and would therefore have problems even if you did manage to get some more of it. Fore example, developing gastroparesis or eating a high fat diet could delay stomach emptying and therefore absorption. Taking an easily absorbed paracetamol on an empty stomach might help.
By the way, paracetamol is an analgesic but is not not a NSAID (non-steroidal anti-inflammatory). It has very little anti-inflammatory activity.
 
Last edited:
  • Like
Reactions: azure

JohnEGreen

Master
Messages
13,962
Type of diabetes
Other
Treatment type
Diet only
Dislikes
Tripe and Onions
Ibuprofen is really not a good idea for those on certain oral diabetic medication or with these with kidney disease. https://www.drugs.com/ibuprofen.html

Information on Paracetamol - https://www.drugs.com/paracetamol.html
Swings and roundabouts you have to weigh the risks and benefits I do not personaly believe pain killers in general to be a good idea but some times necessary I am unable to take anything stronger so I take both together when in serious pain opiates and such like are simply not an option for me.
 
W

WithoutSugar

Guest
I indeed took 3x500mg because UK paracetamol didn't work. I have never done it with Depon.

My landlady also confirmed that UK paracetamol does nothing to her, plus many complaints in UK forums.

I found out that Depon is made by Bristol Myers Squibb, which is I suppose a UK company, yet they don't sell them in UK! Very strange.
 
  • Like
Reactions: Freema

Struma

Well-Known Member
Messages
536
Type of diabetes
LADA
Treatment type
Other
Bristol Myers Squibb is in 37 countries, they did a lot of 'buy outs' years ago, they are truly massive, but make the brand name Depon for Cyprus and Greece evidently.
Identical cars are known by different names in different countries...
I wonder if you might be successful in your quest if you looked for a product including acetaminophen.
Have you tried Solpadeine pills/effervescent? Agree with others about liquid preps.
@ickihun hit nail on the head with how to take them. :)
I am very fortunate that paracetamol works quite well for me.
 
  • Like
Reactions: ickihun
W

WithoutSugar

Guest
I don't want to take opioids, because I make take them regularly due to frequent headaches and we all know that it can be addictive, plus I suppose are prescription only?
 

ickihun

Master
Messages
13,696
Type of diabetes
Type 2
Treatment type
Insulin
Dislikes
Bullies
I found when I had fatty liver none of my meds worked properly, I ended up on insulin.
 

SWUSA_

Well-Known Member
Messages
921
Type of diabetes
Type 2
Treatment type
Insulin
Dislikes
Parsnips, turnips, swedes-the vegetable not the people.
I thought you guys had a new miracle drug for pain for a few minutes-then I googled it-we call it by brand name Tylenol usually and the generic is acetaminophen here-very inexpensive and works well for many. It does not do much for me in the brand or generic varieties but very possibly due to liver issues as ickihun mentioned. My mother loves it-it is her go to drug but there are warnings here about long term use in the elderly because of decreased liver and kidney clearance that happens as part of aging process. It can be toxic in high doses over long term due to this decreased clearance issue in the elderly. It occurs to me that if you are on metformin there may be a cross reaction due to both affecting the liver.